Wyoming, 2014High Wind in Wyoming, February 20 to 21, 2014
February 20 to 21, 2014 · NWS CYS · 18 events in 7 counties and zones
A low pressure system moved across the northern Rockies and high plains and strengthened the pressure gradient over southeast Wyoming. Consequently, strong winds developed through the wind corridors.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved across the northern Rockies and high plains and strengthened the pressure gradient over southeast Wyoming. Consequently, strong winds developed through the wind corridors.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 20, 11:07 AM MST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 20, 11:07 AM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1107 AM MST THU FEB 20 2014
.UPDATE...
ISSUED AT 1107 AM MST THU FEB 20 2014
WINDS HAVE INCREASED ACROSS THE CWA THIS MORNING...WITH WIDESPREAD
25 TO 35 MPH GUSTING 45 TO 55 MPH. THE WIND ADVISORY IN THE
NEBRASKA PANHANDLE IS IN GOOD SHAPE FOR THE REMAINDER OF THE
AFTERNOON AS THESE SPEEDS WILL PERSIST DUE TO A 50 KT JET MOVING
OVERHEAD FROM THE NORTHWEST. ACROSS WYOMING...WINDS HAVE NOT QUITE
REACHED WARNING SPEEDS YET OUTSIDE OF A FEW LOCATIONS WITHIN THE
LARAMIE RANGE FOOTHILLS THAT ARE HOVERING AROUND 40 MPH SUSTAINED.
KCYS VAD WIND PROFILE IS SHOWING WINDS JUST OFF THE SURFACE
MAINTAINING AT 40 TO 50 KTS...SO SHOULD SEE THE STRONGEST WINDS
OUTSIDE OF THE MORE WIND PRONE AREAS TO OCCUR OVER THE NEXT
COUPLE HOURS. WILL MONITOR FOR THE CHANCE TO CANCEL THE WARNING
EARLY IN THESE AREAS. FOR THE MORE WIND PRONE REGIONS OF
ARLINGTON...BORDEAUX...AND THE SOUTHERN LARAMIE RANGE AND
FOOTHILLS...WILL MAINTAIN THE WARNING AS IS WITH THE MORE
FAVORABLE WIND PATTERN SETTING UP FOR THESE AREAS TONIGHT. WILL
UPDATE THE CURRENT HIGH WIND WARNING TO REFLECT CURRENT AND
PROJECTED TRENDS.
ALSO...WENT AHEAD AND CANCELED THE WINTER WEATHER ADVISORY EARLY
AS LITTLE ADDITIONAL SNOW WAS RECORDED ON THE SNOTELS THIS MORNING
AND MINIMAL ACCUMULATIONS ARE ANTICIPATED FOR TODAY. AREAS OF
BLOWING SNOW WILL PERSIST THROUGH THE DAY...BUT VISIBILITIES
SHOULD REMAIN AROUND ONE MILE OR MORE.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 500 AM MST THU FEB 20 2014
STRONG WINDS WILL BE THE MAIN CONCERN DURING THE NEXT 24 TO 36 HR.
ANOTHER SHORTWAVE MOVING THROUGH THE NORTHERN ROCKIES AND PLAINS
TODAY WILL RAPIDLY STRENGTHEN THE PRESSURE GRADIENT ACROSS SOUTHEAST
WY...WITH THE CAG-CPR GRADIENT INCREASING TO 65 TO 75M TODAY. NEAR
SURFACE WINDS WILL INCREASE TO 30 TO 50 KT ACROSS WY...SLIGHTLY
LESS PROGGED IN THE NEBRASKA PANHANDLE AS FORECAST SOUNDINGS SHOW
A DEEP MIXED LAYER UP TO 650 MB. SUBSIDENCE IN THE WAKE OF THE
EXITING TROUGH WILL ADD TO THE DOWNWARD TRANSFER OF MOMENTUM. IN
ADDITION TO ONGOING WARNINGS FOR ARLINGTON...SUMMIT AND BORDEAUX...
HIGH WIND WATCHES FOR RAWLINS...LARAMIE AND GLENDO/GUERNSEY WERE
UPGRADED TO WARNINGS. END THE WARNINGS OUTSIDE THE WIND CORRIDORS
AT 6 PM WITH THE DEVELOPMENT OF THE LOW LEVEL INVERSION. 700 MB
WINDS REMAIN AT 60 TO 70 KT THROUGH MIDDAY FRIDAY FOR WIND CORRIDORS.
A WIND ADVISORY WAS ISSUED FOR THE WESTERN NE PANHANDLE FROM 8 AM
TO 5 PM WITH 850MB WINDS OF 40 TO 50 KT AT THE TOP OF THE MIXED
LAYER.
WINTER WEATHER ADVISORY FOR THE SIERRA MADRE/SNOWY RANGES WILL
REMAIN IN EFFECT UNTIL NOON TODAY WITH TOTAL ACCUMULATIONS OF
5 TO 10 INCHES BEFORE TAPERING OFF THIS AFTERNOON. HIGHER WEST
FACING SLOPES COULD MEASURE A FOOT. SNOW REDEVELOPS ALONG THE
WESTERN SLOPES TONIGHT AND FRIDAY WITH INCREASING WESTERLY UPSLOPE
FLOW. ANOTHER COLD FRONT SINKS SOUTH THROUGH THE REGION FRIDAY
NIGHT AND SATURDAY WITH MORE WIDESPREAD SNOW FOR THE FORECAST
AREA.
TEMPERATURES WILL BE BELOW SEASONAL NORMALS TODAY WITH HIGHS IN
THE 20S AND 30S. SATURDAY WILL BE MORE TYPICAL FOR LATE FEBRUARY
WITH HIGHS IN THE 30S TO MID 40S. COOLER THAN NORMAL TEMPERATURES
ARE EXPECTED SATURDAY WITH THE PASSAGE OF THE NEXT COLD FRONT.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 420 AM MST THU FEB 20 2014
LONG RANGE MODELS IN VERY GOOD AGREEMENT THROUGH THE EXTENDED...
SHOWING THE SAME PERSISTENT WEATHER PATTERN WHICH HAS BEEN COMMON
ACROSS THE UNITED STATES MOST OF THIS WINTER SEASON. AN UPPER
LEVEL RIDGE WILL REMAIN OVER THE EASTERN PACIFIC THROUGH EARLY
NEXT WEEK...AND EVENTUALLY DRIFT EASTWARD OVER THE PACIFIC
NORTHWEST EXTENDED NORTHWARD INTO ALASKA. ALL MODELS SHOW THE
HUDSON BAY LOW REDEVELOPING OVER EASTERN CANADA AND PUSHING
SOUTHWARD INTO THE CENTRAL UNITED STATES. WYOMING AND WESTERN
NEBRASKA WILL BE IN BETWEEN THESE TWO MAIN FEATURES ONCE AGAIN
THROUGH THE FIRST WEEK OF MARCH...RESULTING IN NEARLY CONTINUOUS
NORTHWEST FLOW ALOFT AND COLD TEMPERATURES.
THE HIGH AMPLITUDE RIDGE WILL INTENSIFY OVER THE EASTERN PACIFIC
BY THE WEEKEND AS THE FIRST UPPER LEVEL TROUGH DIGS SOUTHWARD INTO
MONTANA AND WYOMING ON SATURDAY. MODELS SHOW THIS SYSTEM BEGINNING
TO IMPACT THE AREA AS EARLY AS LATE FRIDAY NIGHT...BUT MOST OF THE
SNOW AND COLDER TEMPERATURES DO NOT ARRIVE UNTIL SATURDAY
AFTERNOON. THE GFS AND NAM SHOW 700MB TEMPERATURES BELOW -15C TO
NEARLY -20C...WHILE THE ECMWF IS 5 TO 8 DEGREES WARMER. ALTHOUGH
MOS GUIDANCE SHOWS LOW POP...ALL MODELS INDICATE LIGHT SNOWFALL
ACROSS THE AREA AND ESPECIALLY ACROSS THE HIGH PLAINS UNDER
UPSLOPE FLOW. MODELS HAVE HAD A CONSISTENT DRY BIAS WITH THESE
WEAK PROGRESSIVE SYSTEMS MOVING IN FROM THE NORTHWEST...SO
INCREASED POP BETWEEN 40 TO 60 PERCENT FOR LIGHT TO MODERATE SNOW
ACCUMULATIONS SATURDAY AND SATURDAY NIGHT. LOW TO MIDLEVEL FLOW
WILL BACK MORE OUT OF THE WEST BY MONDAY AS A STRONG CLIPPER
QUICKLY MOVES SOUTHEAST ACROSS THE HIGH PLAINS. THE ARCTIC FRONT
WILL PUSH EASTWARD...RESULTING IN SLIGHTLY WARMER TEMPERATURES
ACROSS MOST OF WYOMING. KEPT LOW POP IN THE FORECAST DUE TO WARM
AIR ADVECTION ALOFT THROUGH SUNDAY NIGHT. NOT COMPLETELY CONVINCED
THE FRONT WILL MOVE OUT OF EASTERN WYOMING BEFORE MOVING WESTWARD
ONCE AGAIN ON MONDAY. MODELS SHOW ANOTHER SHOT OF ARCTIC AIR
PUSHING SOUTHWARD TOWARDS THE FORECAST AREA LATE MONDAY AS THE
HUDSON BAY LOW ESTABLISHES ITSELF AND BECOMES DOMINANT OVER MOST
OF CANADA AND THE EASTERN UNITED STATES. BY THE MIDDLE OF NEXT
WEEK...MODELS SHOW THE UPPER LEVEL RIDGE BEGINNING TO WEAKEN AS IT
DRIFTS EASTWARD...ALLOWING MORE ARCTIC AIR TO PLUNGE SOUTHWARD.
WITH GOOD CONSISTENCY BETWEEN MODELS AND ENSEMBLES...INCREASED POP
ON THURSDAY AND GREATLY LOWERED TEMPERATURES WITH THE POSSIBILITY
OF AN ACTIVE WEATHER PATTERN BY EARLY MARCH.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING)
ISSUED AT 1034 AM MST THU FEB 20 2014
VFR EXPECTED OVER ALL TERMINALS THROUGH FRIDAY MORNING THOUGH SOME
MTN OBSCURATIONS ARE POSSIBLE OVER THE HIGHER MTNS WITH A FEW SNOW
SHOWERS THERE. GUSTY SFC WINDS OVER THE AREA THIS AFTERNOON BUT
WILL DIMINISH OVER NEB PANHANDLE TERMINALS EARLY THIS EVENING.
&&
.FIRE WEATHER...
ISSUED AT 215 AM MST THU FEB 20 2014
NO FIRE WEATHER CONCERNS AS AN ACTIVE NORTHWEST FLOW LOFT WILL
PRODUCE BELOW AVERAGE TEMPERATURES ALONG WITH CHANCES FOR
PRECIPITATION THROUGH THE WEEKEND. WINDY CONDITIONS WILL CONTINUE
TODAY AND FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 6 PM MST THIS EVENING FOR WYZ107-109-115-
118.
HIGH WIND WARNING UNTIL 1 PM MST FRIDAY FOR WYZ106-110-116-117.
NE...WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR NEZ002-003-
019>021-054-055-095-096.
&&
UPDATE...RJM
SHORT TERM...JAMSKI
LONG TERM...TJT
AVIATION...RE
FIRE WEATHER...JAMSKIHazardous weather outlook, Feb 20, 5:23 AM MST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
523 AM MST THU FEB 20 2014
WYZ101>119-211230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
523 AM MST THU FEB 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL SPREAD FROM THE WIND PRONE AREAS INTO THE LOWER
ELEVATIONS THIS MORNING AND AFTERNOON. THE STRONG WINDS WILL DIMINISH
AROUND SUNSET FOR LOWER ELEVATIONS BUT PERSIST FOR AREAS ABOVE 7000
FEET TONIGHT. WIND GUSTS AS HIGH AS 65 MPH ARE EXPECTED. MOTORISTS
SHOULD EXERCISE CAUTION...ESPECIALLY IF DRIVING LIGHT WEIGHT OR HIGH
PROFILES VEHICLES.
SNOW WILL CONTINUE THROUGH MIDDAY OVER THE SNOWY AND SIERRA MADRE
RANGES WITH A FEW INCHES POSSIBLE. GUSTY WEST WINDS OF 30 TO 40
MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW IN EXPOSED AREAS.
THE SNOW WILL DIMINISH THIS AFTERNOON BEFORE INCREASING ONCE AGAIN
TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
COOLER THAN NORMAL TEMPERATURES AND DAILY CHANCES FOR SNOW ARE
FORECAST FRIDAY THROUGH SUNDAY. MODERATE ACCUMULATIONS WILL BE
POSSIBLE FOR THE HIGH COUNTRY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-211230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
523 AM MST THU FEB 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
GUSTY NORTHWEST WINDS OF 40 TO 50 MPH WILL DEVELOP THIS MORNING
AND CONTINUE THROUGH LATE THIS AFTERNOON. WINDS WILL DIMINISH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
COOLER THAN NORMAL TEMPERATURES AND DAILY CHANCES FOR SNOW ARE
FORECAST FRIDAY THROUGH SUNDAY. THE SNOW MAY MIX WITH OR CHANGE
TO RAIN FRIDAY AFTERNOON. ONLY LIGHT SNOW ACCUMULATIONS ARE
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
JAMSKI
In the hours before
Local storm report, Feb 20, 12:03 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1203 PM MST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM NON-TSTM WND GST CHADRON 42.83N 103.00W
02/20/2014 M44 MPH DAWES NE ASOS
SUSTAINED WIND 33 MPH.
1053 AM NON-TSTM WND GST 3 NNE CHADRON ST PARK 42.72N 102.97W
02/20/2014 M50 MPH DAWES NE DEPT OF HIGHWAYS
SUSTAINED WIND 30 MPH.
1134 AM NON-TSTM WND GST 4 SW SCOTTSBLUFF 41.83N 103.71W
02/20/2014 M59 MPH SCOTTS BLUFF NE DEPT OF HIGHWAYS
SUSTAINED WIND 33 MPH.
1053 AM NON-TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
02/20/2014 M41 MPH SCOTTS BLUFF NE ASOS
SUSTAINED WIND 35 MPH.
1100 AM NON-TSTM WND GST 5 WNW LISCO 41.53N 102.69W
02/20/2014 M36 MPH MORRILL NE DEPT OF HIGHWAYS
SUSTAINED WIND 27 MPH.
1100 AM NON-TSTM WND GST 7 ESE BRIDGEPORT 41.63N 102.98W
02/20/2014 M42 MPH MORRILL NE DEPT OF HIGHWAYS
SUSTAINED WIND 35 MPH.
1100 AM NON-TSTM WND GST 2 WNW OLIVER RESERVOIR 41.23N 103.85W
02/20/2014 M32 MPH KIMBALL NE DEPT OF HIGHWAYS
SUSTAINED WIND 28 MPH.
1115 AM NON-TSTM WND GST KIMBALL 41.23N 103.66W
02/20/2014 M31 MPH KIMBALL NE AWOS
SUSTAINED WIND 22 MPH.
1100 AM NON-TSTM WND GST 3 WNW BROWNSON 41.19N 103.13W
02/20/2014 M34 MPH CHEYENNE NE DEPT OF HIGHWAYS
SUSTAINED WIND 26 MPH.
1053 AM NON-TSTM WND GST ALLIANCE 42.10N 102.87W
02/20/2014 M44 MPH BOX BUTTE NE ASOS
SUSTAINED WIND 37 MPH.
&&
DDEALLocal storm report, Feb 20, 12:10 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1210 PM MST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
02/20/2014 M55 MPH LARAMIE WY ASOS
&&
DDEALLocal storm report, Feb 20, 12:22 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1222 PM MST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM NON-TSTM WND GST 3 E VEDAUWOO 41.16N 105.34W
02/20/2014 M55 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WIND 40 MPH.
&&
DDEALLocal storm report, Feb 20, 12:47 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1247 PM MST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM NON-TSTM WND GST 1 ENE BUFORD 41.12N 105.28W
02/20/2014 U54 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WIND 42 MPH.
1048 AM NON-TSTM WND GST 1 WNW CHEYENNE 41.16N 104.82W
02/20/2014 M54 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WIND 32 MPH.
&&
DDEALLocal storm report, Feb 20, 1:08 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
108 PM MST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM NON-TSTM WND GST CHADRON 42.83N 103.00W
02/20/2014 M49 MPH DAWES NE AWOS
SUSAINED WIND 31 MPH.
1253 PM NON-TSTM WND GST ALLIANCE 42.10N 102.87W
02/20/2014 M44 MPH BOX BUTTE NE ASOS
SUSTAINED WIND 31 MPH.
1253 PM NON-TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
02/20/2014 M40 MPH SCOTTS BLUFF NE ASOS
SUSTAINED WIND 26 MPH.
1235 PM NON-TSTM WND GST KIMBALL 41.23N 103.66W
02/20/2014 M45 MPH KIMBALL NE AWOS
SUSTAINED WIND 36 MPH.
1253 PM NON-TSTM WND GST SIDNEY 41.13N 102.97W
02/20/2014 M50 MPH CHEYENNE NE ASOS
SUSTAINED WIND 30 MPH.
&&
DDEALHigh Wind, South Laramie Range Foothills
- When
- February 20, 1:26 PM MST to 5:26 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 20/1701 MST.
High Wind, Central Carbon County
- When
- February 20, 2:36 PM MST to 4:06 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- February 20, 3:15 PM MST to 5:10 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Dale Creek measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 20/1515 MST.
High Wind, North Snowy Range Foothills
- When
- February 20, 3:31 PM MST to 4:36 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 20/1611 MST.
High Wind, South Laramie Range Foothills
- When
- February 20, 3:50 PM MST to 11:45 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 20/1600 MST.
High Wind, South Laramie Range Foothills
- When
- February 20, 4:10 PM MST to February 21, 1:15 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile port 353 measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 20/1625 MST.
High Wind, North Snowy Range Foothills
- When
- February 20, 5:55 PM MST to February 21, 2:20 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 20/1925 MST.
High Wind, North Snowy Range Foothills
- When
- February 20, 5:56 PM MST to February 21, 12:06 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 20/1836 MST.
High Wind, North Snowy Range Foothills
- When
- February 20, 6:41 PM MST to 9:06 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 20/2036 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- February 20, 6:51 PM MST to February 21, 2:06 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 20/2101 MST.
High Wind, North Snowy Range Foothills
- When
- February 20, 10:26 PM MST to February 21, 4:11 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 21/1431 MST.
High Wind, Central Laramie County
- When
- February 20, 10:31 PM MST to February 21, 12:56 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 21/0016 MST.
High Wind, North Snowy Range Foothills
- When
- February 20, 10:41 PM MST to February 21, 12:56 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 249 measured sustained winds of 40 mph or higher.
High Wind, Laramie Valley
- When
- February 20, 11:41 PM MST to February 21, 11:51 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Quealy Dome measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 21/1011 MST.
High Wind, Laramie Valley
- When
- February 21, 12:01 AM MST to 11:21 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Herrick Lane measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 21/0011 MST.
High Wind, South Laramie Range
- When
- February 21, 9:40 AM MST to 3:10 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Dale Creek measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 21/1030 MST.
High Wind, North Snowy Range Foothills
- When
- February 21, 10:41 AM MST to 5:26 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 21/1346 MST.
High Wind, North Snowy Range Foothills
- When
- February 21, 11:41 AM MST to 4:56 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 21/1501 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kentucky, February 20 to 21, 20143 deaths · $4,000 · 60 kt wind · 61 events
- Damaging Winds in Tennessee, February 20 to 21, 20142 deaths · 1 injured · $160,000 · 60 kt wind · 20 events
- Tornadoes and Flash Flooding in Mississippi, February 20 to 21, 20141 death · $907,000 · EF1 · 34 events
- Blizzard and Winter Storm in Minnesota, February 20 to 21, 20141 death · 5 injured · $50,000 · 6 events
- Tornadoes and Flash Flooding in Illinois, February 20 to 21, 20141 injured · $1.7 million · EF2 · 21 events
- Tornadoes and Damaging Winds in Alabama, February 20 to 21, 20142 injured · $48,000 · EF2 · 50 events
- Hail and Damaging Wind in Iowa, February 20, 20141 death · 1 in hail · 7 events
- Tornado and Hail in Tennessee, February 20, 2014$554,000 · EF1 · 57 events
- High Wind and Strong Wind in Wisconsin, February 20 to 21, 20141 death · $3,000 · 4 events
- Dense Fog in Illinois, February 20, 201412 injured · $100,000 · 1 event
- Tornadoes and Damaging Winds in Illinois, February 20, 20142 injured · EF2 · 10 events
- Tornadoes and Hail in Missouri, February 20, 20145 injured · $85,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504880, 504872, 504876, 504866, 504879, 504878, 504871, 504865, 504864, 504863, 504868, 504875, 504870, 504873, 504874, 504877, 504867, 504869.